MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected results were obtained from a non-vitros mas quality control using vitros chemistry products: potassium (k+) slides lot 4102-0965-8156 and vitros chemistry products sodium (na+) slides lot 4208-1180-8532 processed on a vitros 5600 integrated system.The assignable cause of the higher-than-expected vitros k+ and na+ results is suboptimal calibrations.The parameters for the calibrations used at the time of the event were determined to be suboptimal compared to the database values.The cause of the suboptimal calibrations is unknown.An issue related to the preparing and handling of the vitros cal kit 2 fluids cannot be entirely ruled out as a contributor of the suboptimal calibrations.Following a recalibration event using freshly prepared vitros cal kit 2 lot 0224 fluids, qc results using the mas controls returned to expectations for both vitros na+ and k+.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected results were obtained from a non-vitros mas quality control using vitros chemistry products: potassium (k+) slides lot 4102-0965-8156 and vitros chemistry products sodium (na+) slides lot 4208-1180-8532 processed on a vitros 5600 integrated system.Vitros na+ mas lot ocr2704 level 1 results of 187.1 and 187.6 mmol/l vs an expected result of 118.0 mmol/l vitros k+ mas lot ocr2704 level 1 result of 4.29 mmol/l vs an expected result of 2.65 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were obtained from quality control fluids and no results were reported from the laboratory.The customer confirmed that no patient samples were processed after the unacceptable qc results were obtained.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24470101
Report Number1319808-2026-00011
Device Sequence Number18711452
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)261223(11)241223(10)0224
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1662659
Device Lot Number0224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown